Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 141, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 31, 2005, 4:56 PM MDT for Platte County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 4:56 PM MDT (22:56 UTC)
- Expired
- Jul 31, 2005, 5:34 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2870 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 312257 SVRCYS WYC031-312345- /O.NEW.KCYS.SV.W.0141.050731T2256Z-050731T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 456 PM MDT SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 545 PM MDT * AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES WEST OF GUERNSEY...OR ABOUT 12 MILES NORTHWEST OF WHEATLAND...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUERNSEY AND GRAYROCKS RESERVOIR BY 510 PM MDT LAT...LON 4229 10509 4211 10508 4206 10467 4236 10467 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 312321 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT SUN JUL 31 2005 WYC031-312345- /O.CON.KCYS.SV.W.0141.000000T0000Z-050731T2345Z/ PLATTE WY- 521 PM MDT SUN JUL 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR CENTRAL PLATTE COUNTY... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GUERNSEY...OR ABOUT 16 MILES NORTHEAST OF WHEATLAND...MOVING EAST AT 30 MPH. LAT...LON 4229 10509 4211 10508 4206 10467 4236 10467 $$ DAUGHERTY
000 WWUS55 KCYS 312334 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 532 PM MDT SUN JUL 31 2005 WYC031-312342- /O.CAN.KCYS.SV.W.0141.000000T0000Z-050731T2345Z/ PLATTE WY- 532 PM MDT SUN JUL 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLATTE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR CENTRAL PLATTE COUNTY HAS BEEN CANCELLED. THE STORM HAS WEAKENED CONSIDERABLY AND NO LONGER POSES A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4229 10509 4211 10508 4206 10467 4236 10467 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:53 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 31, 1:53 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 153 PM MDT SUN JUL 31 2005 .SHORT TERM...CONVECTIVE DEVELOPMENT CONTINUING IN THE WESTERN PORTION OF THE CWA. PRECIPITABLE WATER VALUES UPSTREAM ARE 150% TO 175% OF NORMAL...SO HEAVY RAIN CONTINUES TO BE THE MAIN THREAT WITH THESE THUNDERSTORMS. SOME GUSTY WINDS ARE POSSIBLE...BUT NOT REALLY EXPECTING ANY SEVERE STORMS. STORMS ARE MOVING NORTHEAST AT 25 MPH...SO THAT SHOULD ALSO KEEP FLASH FLOODING POTENTIAL TO A MINIMUM. SCATTERED POPS SPREADING FROM WEST TO EAST ACROSS THE CWA FOR LATE THIS AFTERNOON AND EVENING LOOKS REASONABLE. META CONTINUES TO HAVE MUCH MORE QPF WITH THE STORMS TODAY THAN THE GFS AND LOOKS REASONABLE GIVEN THE DEVELOPMENT YESTERDAY. WITH THE HIGHER DEWPOINTS AND CLOUD COVER...WENT A FEW DEGREES WARMER FOR LOWS TONIGHT. ON MONDAY...STILL PLENTY OF MONSOONAL MOISTURE IN THE SOUTHWEST FLOW ALOFT...SCATTERED POPS AGAIN WARRANTED. TEMPS WILL BE SIMILAR TO THOSE OF TODAY WITH NO CHANGE IN THE AIRMASS AND MORE CLOUD COVER DURING THE DAY. .LONG TERM...TUESDAY THROUGH FRIDAY CONTINUES TO BE DOMINATED BY A ROCKY MOUNTAIN RIDGE AND RELATIVELY WEAK MONSOONAL MOISTURE. THIS RIDGE WILL FLATTEN BRIEFLY TUESDAY AND WEDNESDAY AS AN UPPER LOW TRACKS ACROSS CENTRAL CANADA WITH A COOL FRONT CROSSING THE AREA. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE THE NORM. THE UPPER HIGH REMAINS CENTERED OVER COLORADO AND KANSAS THROUGH THE PERIOD ALLOWING A WEAK FLOW OF PACIFIC MOISTURE TO STREAM INTO SOUTHWESTERN WYOMING. THE BEST CHANCE OF RAIN WOULD APPEAR TO BE THURSDAY. VERY WARM TEMPERATURES ARE EXPECTED UNDER THE UPPER HIGH DUE TO THE PERSISTENT SUBSIDENCE. SOUTHERN WYOMING AND THE NEBRASKA PANHANDLE CAN EXPECT CONTINUED ABOVE NORMAL TEMPERATURES. FOR FRIDAY NIGHT THRU SUNDAY...BROAD UPPER RIDGE CENTERED OVER THE FRONT RANGE WILL DOMINATE THE PATTERN FOR THE FIRST WEEKEND OF AUGUST. EXPECT ABOVE NORMAL TEMPS WITH JUST MINIMAL CHANCES OF PRECIP FRIDAY NIGHT THROUGH SUNDAY...ATTM GREATEST CHANCE FOR PRECIP IN AND AROUND MTNS NEAR THE CO BORDER. WEAK TROF ZIPS THROUGH SUNDAY AND PUSHES A SFC BOUNDARY TOWARDS OUR NORTHERN SECTIONS BY EVENING...BUT OTHER THAN THAT NOTHING SIGNIFICANT TO WRITE HOME ABOUT. THIS IS DEMKO SIGNING OFF. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...STARK LONG TERM....COPLEY/DEMKO
Hazardous weather outlook, Jul 31, 10:50 AM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT SUN JUL 31 2005 NEZ001>003-019>021-054-055-WYZ059>070-011200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1050 AM MDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY EARLY AFTERNOON. THE STORMS WILL MOVE TO THE EAST AT 20 MPH AND WILL BE MORE WIDESPREAD IN SOUTHEAST WYOMING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WITH SOME LOCATIONS RECEIVING A HALF TO THREE QUARTER OF AN INCH OF RAIN IN A SHORT AMOUNT OF TIME. SOME OF THE STORMS WILL ALSO PRODUCE WIND GUSTS TO 50 MPH...LIGHTNING AND SOME SMALL HAIL. THE ACTIVITY WILL WEAKEN IN THE EVENING WITH A FEW SHOWERS OR WEAK THUNDERSTORMS LINGERING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE MONDAY THROUGH THURSDAY. THE THUNDERSTORMS SHOULD NOT PRODUCE SEVERE WEATHER DUE TO A LACK OF INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND/STARK
In the hours before
Local storm report, Jul 31, 4:27 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 30 N CHEYENNE 41.58N 104.79W
07/31/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
HAIL OCCURRED FROM 400 TO 405 PM.
&&
JCDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.